Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 23, NWS Phoenix, AZ

January 16, 2008La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at Jan 16, 2008, 5:21 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Jan 16, 2008, 10:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 16, 2008, 5:21 AM MST (12:21 UTC)
In effect from
Jan 16, 2008, 10:00 AM MST
Expired
Jan 16, 2008, 7:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 6:19 PM MSTNON-TSTM WND GST 64San Bernardino, CAA 64 MPH WIND GUST WAS MEASURED AT PALM AVENUE ELEMENTARY SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2008-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2008-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2771 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 161240
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
521 AM MST WED JAN 16 2008

AZZ131-CAZ231-170030-
/O.UPG.KPSR.FW.A.0001.080116T1700Z-080117T0200Z/
/O.NEW.KPSR.FW.W.0023.080116T1700Z-080117T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
521 AM MST WED JAN 16 2008 /421 AM PST WED JAN 16 2008/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /9 AM PST/ THIS
MORNING TO 7 PM MST /6 PM PST/ THIS EVENING FOR STRONG NORTHERLY
WINDS...LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER RATING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM MST /9 AM PST/ THIS
MORNING TO 7 PM MST /6 PM PST/ THIS EVENING FOR THE LOWER COLORADO
RIVER VALLEY. THIS RED FLAG WARNING TAKES THE PLACE OF THE FIRE
WEATHER WATCH WHICH IS NO LONGER IN EFFECT.

THE TAIL END OF A STRONG AND DRY WEATHER SYSTEM WILL MOVE ACROSS
SOUTHEAST CALIFORNIA AND ARIZONA TODAY FOR INCREASING NORTHERLY
WINDS. SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING
35 MPH ARE EXPECTED AFTER 10 AM MST / 9 AM PST...CONTINUING INTO
EARLY EVENING HOURS. A VERY DRY AIRMASS WILL ACCOMPANY THE GUSTY
WINDS...WITH AFTERNOON RELATIVE HUMIDITIES DIPPING BELOW 15% ACROSS
PORTIONS OF THE WARNING AREA. THE COMBINATION OF STRONG GUSTY
WINDS...LOW RELATIVE HUMIDITIES...AND HIGH TO VERY HIGH FIRE DANGER
RATING WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS TODAY.

MUCH COLDER AIR WILL FILTER INTO THE REGION OVERNIGHT...KEEPING
RELATIVE HUMIDITIES ABOVE CRITICAL FIRE WEATHER THRESHOLDS. BREEZY TO
LOCALLY WINDY CONDITIONS WILL DEVELOP ONCE AGAIN EARLY THURSDAY.
LITTLE RELIEF IS EXPECTED...WITH CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE AGAIN TOMORROW.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS UPGRADE TO RED FLAG WARNING.

$$

CAZ230-232-170030-
/O.NEW.KPSR.FW.W.0023.080116T1700Z-080117T0200Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
421 AM PST WED JAN 16 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON FOR STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES
OVER SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL
PARK...EASTERN RIVERSIDE COUNTY...AND IMPERIAL COUNTY.

THE TAIL END OF A STRONG AND DRY WEATHER SYSTEM WILL MOVE ACROSS
SOUTHEAST CALIFORNIA TODAY FOR INCREASING NORTHERLY WINDS. SUSTAINED
20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 35 MPH ARE
EXPECTED AFTER 9 AM PST...CONTINUING INTO EARLY EVENING HOURS. A VERY
DRY AIRMASS WILL ACCOMPANY THE GUSTY WINDS...WITH AFTERNOON RELATIVE
HUMIDITIES DIPPING BELOW 15% ACROSS PORTIONS OF THE WARNING AREA. THE
COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS TODAY.

MUCH COLDER AIR WILL FILTER INTO THE REGION OVERNIGHT...KEEPING
RELATIVE HUMIDITIES ABOVE CRITICAL FIRE WEATHER THRESHOLDS. BREEZY TO
LOCALLY WINDY CONDITIONS WILL DEVELOP ONCE AGAIN EARLY THURSDAY.
LITTLE RELIEF IS EXPECTED...WITH CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE AGAIN TOMORROW.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

WANEK
2 follow-up statements
000 
WWUS85 KPSR 162215
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
315 PM MST WED JAN 16 2008

AZZ131-CAZ230>232-170200-
/O.CON.KPSR.FW.W.0023.000000T0000Z-080117T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
315 PM MST WED JAN 16 2008 /215 PM PST WED JAN 16 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/
THIS EVENING FOR STRONG NORTHERLY WINDS...LOW RELATIVE HUMIDITIES 
AND HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/
THIS EVENING. 

THE TAIL END OF A STRONG AND DRY WEATHER SYSTEM WILL CONTINUE TO
BRING STRONG NORTHERLY WINDS TO THE REGION. SUSTAINED 20 FOOT WINDS
OF 20 TO 30 MPH WITH GUSTS EXCEEDING 35 MPH WILL PERSIST THROUGH THE
EARLY EVENING HOURS. A VERY DRY AIRMASS WILL ACCOMPANY THE GUSTY
WINDS...WITH RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS PORTIONS OF
THE WARNING AREA. THE COMBINATION OF STRONG GUSTY WINDS...LOW
RELATIVE HUMIDITIES...AND HIGH TO VERY HIGH FIRE DANGER RATING WILL
RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS INTO THE EARLY EVENING
HOURS.

MUCH COLDER AIR WILL FILTER INTO THE REGION OVERNIGHT...KEEPING
RELATIVE HUMIDITIES ABOVE CRITICAL FIRE WEATHER THRESHOLDS.
BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP ONCE AGAIN EARLY
THURSDAY. LITTLE RELIEF IS EXPECTED...WITH CRITICAL FIRE WEATHER
CONDITIONS POSSIBLE AGAIN TOMORROW.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPSR 170138
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
638 PM MST WED JAN 16 2008

AZZ131-CAZ230>232-170245-
/O.EXP.KPSR.FW.W.0023.000000T0000Z-080117T0200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
638 PM MST WED JAN 16 2008 /538 PM PST WED JAN 16 2008/

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /6 PM PST/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST /6 PM PST/ THIS
EVENING. 

ALTHOUGH WINDS WILL CONTINUE TO BLOW CLOSE TO CRITICAL FIRE WEATHER
VALUES AT TIMES WELL INTO THE NIGHT...RELATIVE HUMIDITIES WILL
CONTINUE TO SLOWLY RECOVER THIS EVENING TO ABOVE 15 PERCENT. THEREFORE...
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 7 PM
MST /6 PM PST/. 

$$

ESTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jan 16, 3:10 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 16, 3:10 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 AM MST WED JAN 16 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO ARIZONA THIS MORNING...BRINGING DRY AND
MUCH COOLER CONDITIONS TO THE AREA. BREEZY TO WINDY CONDITIONS ARE
ALSO EXPECTED...ESPECIALLY ACROSS SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. THE WIND WILL DIMINISH THURSDAY NIGHT AND FRIDAY. LOOK
FOR THE COLDEST TEMPERATURES OF THE WEEK TO OCCUR EARLY FRIDAY
MORNING. FOR THE UPCOMING WEEKEND...WE SHOULD BE IN BETWEEN WEATHER
SYSTEMS...FOR DRY AND WARMER CONDITIONS.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY...
TODAY...LATEST SURFACE ANALYSIS PLACES THE COLD FRONT ACROSS
NORTH-CENTRAL AZ EXTENDING BACK NORTHWESTWARD ACROSS CA ALONG AN
INVERTED TROUGH. COLD FRONT WILL CONTINUE ITS TREK SOUTH AND
EASTWARD THROUGH AZ EARLY THIS MORNING...USHERING IN A COOLER
AIRMASS. DO NOT SEE ANY REASON TO DEVIATE MUCH FROM THE MAVS...WHICH
POINT TO A HIGH OF AROUND 61 DEGREES AT KPHX. ASIDE FROM THE COOLER
TEMPERATURES...TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE
BUILDING HIGH ACROSS THE NORTHERN ROCKIES WILL RESULT IN WINDY
CONDITIONS TODAY. GUSTS TO 40 MPH WILL BE MOST PREVALENT ALONG THE
COLORADO RIVER VALLEY AND SOUTHEASTERN CA AND WILL BE ISSUING A WIND
ADVISORY FOR THESE AREAS. ELSEWHERE...GUSTS TO 25 TO 35 MPH WILL BE
COMMON BY THIS AFTERNOON.

TONIGHT...MODELS CONTINUE TO INDICATE THAT A WELL-DEFINED VORT LOBE
ALONG THE TAIL END OF THE TROUGH AXIS WILL PASS SOUTH OF THE
FORECAST AREA OVERNIGHT. THIS WILL LIKELY INDUCE THE DEVELOPMENT OF
WEAK LOW PRESSURE SOUTH OF THE INTERNATIONAL BORDER...WHICH WILL
TIGHTEN THE LOCAL PRESSURE GRADIENT EVEN FURTHER. BREEZY/WINDY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT...EVEN IN THE
VALLEY. TEMPERATURES WILL DROP STEADILY THIS EVENING UNDER STRONG
COLD ADVECTION....WITH LOWS GENERALLY IN THE UPPER 30S IN
PHOENIX...BUT CONSIDERABLY COLDER IN THE OUTLYING AREAS.

THU-FRI...WINDY CONDITIONS WILL PERSIST ACROSS THE AREA...THOUGH
SOME IMPROVEMENT IS EXPECTED LATE THU. LATEST GUIDANCE SUGGESTS
HIGHS WILL STRUGGLE TO REACH THE UPPER 50S...WHICH WOULD BE OUR
COLDEST DAY SINCE LATE LAST MONTH. HIGH PRESSURE BUILDING ACROSS THE
FOUR CORNERS WILL RESULT IN FAVORABLE RADIATIONAL COOLING ACROSS THE
FORECAST AREA THU NIGHT. SUB-FREEZING TEMPERATURES ARE ANTICIPATED
ACROSS MOST OF THE OUTLYING AREAS AND A FREEZE WARNING MAY
ULTIMATELY BE REQUIRED. BROAD TROUGH WILL SLIDE EASTWARD INTO THE
PLAINS FRI...RESULTING IN LIGHTER WINDS AND A WARMUP INTO THE 60S.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
MODELS STILL AGREE IN KEEPING A RATHER WEAK NORTHWEST FLOW ALOFT
ACROSS THE CWA ON FRIDAY AND SAT FOR CONTINUED DRY CONDITIONS. THE
ECMWF SHOWS SLIGHTLY HIGHER HEIGHTS THAN GFS...BUT BY SUNDAY NIGHT
AND MONDAY THAT TREND CHANGES...AND ECMWF CARVES OUT DEEPER LOW
FARTHER WEST THAN THE GFS. NOT SURE WHICH WILL BE BETTER...BUT IF WE
TAKE A BLEND OF THE TWO...IT WILL STILL BE TOO DRY THROUGH A DEEP
LAYER TO WARRANT ANY MENTION OF SHOWERS THIS FAR SOUTH.
WILL KEEP MAX TEMPS IN THE 60S FOR MOST DESERT TOWNS AND CITIES AND
LOW LEVEL GRADIENTS TOO WEAK TO MENTION BREEZY CONDITIONS.

&&

.AVIATION...
JANUARY 17 0606 GMT (JANUARY 16 2306 MST)

STRONG AND GUSTY WINDS COULD CAUSE AREAS OF BLOWING DUST/SAND OVER
WESTERN TAF SITES...AND CROSSWIND ISSUES AT KPHX AND KIWA AFTER 18
UTC TODAY.

A STRONG WEATHER SYSTEM WILL MOVE THROUGH THE GREAT BASIN RESULTING
IN INCREASING NORTHERLY WINDS ACROSS ALL AIRFIELDS ...PARTICULARLY
ALONG THE LOWER COLORADO RIVER VALLEY AT KYUM AND KBLH AFTER 1200
UTC. WINDS WILL INCREASE SIGNIFICANTLY AT KYUM/KBLH BETWEEN 1200 AND
1600 UTC...AND BECOME SUSTAINED 18-22 KTS WITH HIGHER GUSTS POSSIBLE
DURING THE DAY. IT IS POSSIBLE FOR SOME BLOWING DUST AND SAND WITH
REDUCTION IN VISIBILITY TO 5 SM TO DEVELOP DURING THE LATE
MORNING...AND CONTINUE INTO THE AFTERNOON...HOWEVER...FORECAST
CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE BLDU/BLSA IN THE TAFS AT
THIS TIME. WINDY WEATHER WILL CONTINUE THROUGH 0000 UTC THURSDAY
BEFORE DIEING DOWN A BIT OVERNIGHT...AND INCREASING ONCE AGAIN AFTER
1200 UTC.

WIND SPEEDS OVER SOUTH-CENTRAL ARIZONA... INCLUDING KPHX AND
KIWA...WILL NOT BE QUITE AS STRONG...BUT WILL FAVOR A NORTHERLY
COMPONENT. WINDS SHOULD BEGIN TO INCREASE OUT OF THE NORTH AROUND 18
UTC...WITH MAXIMUM SPEEDS BETWEEN 15-20 KTS REACHED IN THE
AFTERNOON. THE STRONG AND GUSTY NORTHERLY WINDS COULD CAUSE
CROSSWIND ISSUES FOR KPHX...AND TO A LESSER EXTENT KIWA. WINDS WILL
DIE DOWN A BIT AFTER SUNSET...BEFORE INCREASING ONCE AGAIN AFTER
1200 UTC THURSDAY.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

FIRE WEATHER...
JANUARY 15 1200 GMT (JANUARY 15 0500 MST)

FIRE WEATHER WATCH IN EFFECT FOR THE LOWER COLORADO RIVER VALLEY
WEDNESDAY FROM 10 AM MST/9 AM PST UNTIL 7 PM MST/6 PM MST FOR STRONG
NORTHERLY WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH TO EXTREME
FIRE DANGER RATING. SEE PRODUCTS KPHXRFWPSR AND KPHXFWFPSR FOR MORE
DETAILS.

THURSDAY THROUGH MONDAY...
NORTHERLY BREEZES AND DRY CONDITIONS WILL CONTINUE THURSDAY INTO
FRIDAY. SATURDAY AND SUNDAY WILL BE BETWEEN WEATHER SYSTEMS...WITH
ANOTHER TROF OF LOW PRESSURE SWINGING THROUGH SOUTHERN CALIFORNIA
AND ARIZONA STARTING MONDAY. AT THIS TIME...THIS SYSTEM LOOKS TO
BE ANOTHER DRY ONE...THUS HAZARDOUS FIRE WEATHER CONDITIONS ARE
POSSIBLE AGAIN EARLY NEXT WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR AZZ131.

CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR CAZ231.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...HIRSCH
LONG TERM...SIPPLE
AVIATION...WANEK
FIRE WEATHER...WANEK
Hazardous weather outlook, Jan 16, 5:19 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
519 AM MST WED JAN 16 2008

AZZ021>024-026>028-171230-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
519 AM MST WED JAN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING
THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY NORTH WINDS TODAY
ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THE STRONGEST WINDS ARE
EXPECTED LATE THIS MORNING THROUGH EARLY EVENING...WITH SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH THIS AFTERNOON.
STRONG NORTHERLY WINDS COULD CAUSE AREAS OF BLOWING DUST AND SAND
ACROSS THE WEST CENTRAL DESERTS...WITH POSSIBLE REDUCTIONS IN
VISIBILITY TO 1 MILE AT TIMES. PERSONS TRAVELING SHOULD ALSO BE
PREPARED FOR STRONG CROSS WINDS FROM THE NORTH WHEN TRAVELING ALONG
WEST TO EAST RUNNING ROADWAYS AND HIGHWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT...BUILDING
SURFACE HIGH PRESSURE OVER THE FOUR CORNERS REGION IN THE WAKE OF
TODAYS WEATHER SYSTEM WILL CONTINUE BREEZY TO LOCALLY WINDY
CONDITIONS THROUGH THURSDAY. WIND SPEEDS WILL INCREASE AFTER SUNRISE
AND A WIND ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020-025-CAZ030>033-171230-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
519 AM MST WED JAN 16 2008 /419 AM PST WED JAN 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING
THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY NORTH WINDS TODAY
OVER SOUTHEAST CALIFORNIA AND ALONG THE COLORADO RIVER VALLEY. A
WIND ADVISORY IS IN EFFECT FOR THESE AREAS. THE STRONGEST WINDS ARE
EXPECTED LATE THIS MORNING THROUGH EARLY EVENING...WITH SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH AND GUSTS IN EXCESS OF 40 MPH THIS
AFTERNOON. STRONG NORTHERLY WINDS COULD CAUSE AREAS OF BLOWING DUST
AND SAND...WITH POSSIBLE REDUCTIONS IN VISIBILITY TO 1 MILE AT TIMES.
PERSONS TRAVELING IN THE ADVISORY AREA SHOULD BE PREPARED FOR
POSSIBLE REDUCTIONS IN VISIBILITY...AS WELL AS STRONG CROSS WINDS
FROM THE NORTH WHEN TRAVELING ALONG WEST TO EAST RUNNING ROADWAYS AND
HIGHWAYS. THE STRONG WINDS COMBINED WITH DRIER AIR MOVING INTO THE
REGION WILL ALSO RESULT IN ELEVATED THREAT FOR WILDFIRES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT...BUILDING
SURFACE HIGH PRESSURE OVER THE FOUR CORNERS REGION IN THE WAKE OF
TODAYS WEATHER SYSTEM WILL CONTINUE BREEZY TO LOCALLY WINDY
CONDITIONS THROUGH THURSDAY. WIND SPEEDS WILL INCREASE AFTER SUNRISE
AND ANOTHER WIND ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 4:49 AM MSTWind AdvisoryPSR14 hr

Nearby

Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.